Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 62, NWS Philadelphia/Mount Holly

May 5, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at May 5, 2025, 3:13 AM EDT. It took effect at May 5, 2025, 6:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2025, 3:13 AM EDT (07:13 UTC)
In effect from
May 5, 2025, 6:00 PM EDT
Expired
May 6, 2025, 1:24 AM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

165 
WHUS71 KPHI 050713
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
313 AM EDT Mon May 5 2025

ANZ450>455-062200-
/O.NEW.KPHI.SC.Y.0062.250505T2200Z-250506T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
313 AM EDT Mon May 5 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT TUESDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 6 PM this evening to 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
586 
WHUS71 KPHI 051518
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1118 AM EDT Mon May 5 2025

ANZ450-451-060430-
/O.NEW.KPHI.MF.Y.0009.250505T1518Z-250506T1500Z/
/O.CON.KPHI.SC.Y.0062.250505T2200Z-250506T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1118 AM EDT Mon May 5 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EDT TUESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory, 
  southeast winds 10 to 15 kt with gusts up to 25 kt and seas 3 to
  6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Dense Fog Advisory, until 11 AM EDT Tuesday. 
  For the Small Craft Advisory, from 6 PM this evening to 6 PM 
  EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ452>455-060430-
/O.CON.KPHI.SC.Y.0062.250505T2200Z-250506T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1118 AM EDT Mon May 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EDT TUESDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 6 PM this evening to 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Areas of dense fog with visibility near 1
  NM or less possible tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
730 
WHUS71 KPHI 051649
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1249 PM EDT Mon May 5 2025

ANZ452>455-060600-
/O.EXB.KPHI.MF.Y.0009.250505T2200Z-250506T1000Z/
/O.CON.KPHI.SC.Y.0062.250505T2200Z-250506T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1249 PM EDT Mon May 5 2025

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EDT TUESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory, 
  southeast winds 10 to 15 kt with gusts up to 25 kt and seas 3 to
  6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Dense Fog Advisory, from 6 PM this evening to 6 
  AM EDT Tuesday. For the Small Craft Advisory, from 6 PM this 
  evening to 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ430-431-060600-
/O.EXB.KPHI.MF.Y.0009.250505T2200Z-250506T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1249 PM EDT Mon May 5 2025

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 6 PM this evening to 6 AM EDT Tuesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ450-451-060600-
/O.CON.KPHI.MF.Y.0009.000000T0000Z-250506T1500Z/
/O.CON.KPHI.SC.Y.0062.250505T2200Z-250506T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1249 PM EDT Mon May 5 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EDT TUESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory, 
  southeast winds 10 to 15 kt with gusts up to 25 kt and seas 3 to
  6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Dense Fog Advisory, until 11 AM EDT Tuesday. 
  For the Small Craft Advisory, from 6 PM this evening to 6 PM 
  EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

Staarmann
099 
WHUS71 KPHI 060524
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
124 AM EDT Tue May 6 2025

ANZ450-451-061600-
/O.CAN.KPHI.SC.Y.0062.000000T0000Z-250506T2200Z/
/O.EXT.KPHI.MF.Y.0009.000000T0000Z-250506T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
124 AM EDT Tue May 6 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ 
  out 20 nm.

* WHEN...Until noon EDT today.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ452>455-061300-
/O.CAN.KPHI.SC.Y.0062.000000T0000Z-250506T2200Z/
/O.EXT.KPHI.MF.Y.0009.000000T0000Z-250506T1300Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
124 AM EDT Tue May 6 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...Coastal waters from Little Egg Inlet to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ430-431-061300-
/O.EXT.KPHI.MF.Y.0009.000000T0000Z-250506T1300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
124 AM EDT Tue May 6 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...Delaware Bay.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 5, 1:51 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 5, 1:51 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
151 AM EDT Mon May 5 2025

.SYNOPSIS...
An upper level low centered across the Ohio Valley through
Monday will slowly move northeastward and cross the Northeast
and Mid- Atlantic regions Tuesday before lifting out during
Wednesday. A cold front will cross our area Wednesday night and
Thursday morning, then weak high pressure approaches later
Friday before settling overhead Saturday into Sunday.

&&

.NEAR TERM /THROUGH MONDAY/...
Another wave of heavier showers, with a few thunderstorms
possible, is approaching from the south early this morning.

The overall weather pattern will remain very stagnant as the
low centered to our west moves very little. This will result in
a continuing moist east to SE flow and as impulses of energy
continue to rotate around the system this will continue to
trigger at least some scattered showers across the area through
tonight. It will be another mild night with most areas not
seeing lows getting below the low to mid 60s.

For Monday, the low to our west will continue to move very
little. However, a fairly strong high to our north will be
building south and eastward as it moves from Quebec into the
Canadian Maritimes. This should increase the pressure gradient
and the strength of the east to SE fetch off the ocean helping
to lead to more rounds of showers moving through the area,
similar to today (POPs for most areas around 60 to 80 percent).
It looks like these will tend to be most focused over portions
of NE PA into central and northern NJ. These areas will stand
the best chances for getting any localized flash flooding.
Meanwhile, there will be a little more diurnal instability and
shear over the western portion of our County Warning area from
Delmarva northward into Chester and Berks Counties in PA. As a
result, the Storm Prediction Center has included these areas in
a MARGINAL risk for severe storms with damaging winds and large
hail being the main threats. Expect highs Monday mainly in the
low to mid 70s except 60s over portions of NE PA, northern NJ,
and the immediate coast due to the onshore flow. It will overall
be another mainly cloudy day with the showers around.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A closed low will continue to dominate our weather through most of
this time frame, although it will start to weaken and shift to our
east and northeast during Wednesday.

As a stronger shortwave pivots across our area Monday night, an area
of showers and possibly some thunderstorms rotate northward across
the region. Some locally heavy rain is still possible. There could
be some drying though trying to work in especially across the southern
zones overnight. Otherwise, Monday night will remain on the cloudy
side with a light east to southeast wind.

As we go through Tuesday, the most organized areas of showers should
be shifting across our northern to perhaps central zones as the
moisture plume pivots to the north and east with the closed low
drawing closer. Given the closer proximity of the closed lows
center, cooling aloft should aide in additional showers developing
through the afternoon with these potentially increasing in coverage
across our western zones. This should be associated with a lobe of
energy arriving ahead of the closed low. The instability may
increase at least some during Tuesday as some mid level drying may
result in some cloud breaks. The forecast soundings from both the
NAM and GFS indicate to about 1000 J/kg of surface-based instability
develops. These same soundings also show the low to mid level wind
fields are on the lower side. If some convective elements can become
strong/tall enough, then some small hail and gusty winds could occur
especially across eastern Pennsylvania into northern New Jersey.
The freezing levels are forecast to lower some (to 8000-9000 feet
AGL). While the precipitable water values are forecast to gradually
decrease Tuesday and Tuesday night as the deep plume of moisture
shifts to our north and east, there still can be some brief local
downpours. The showers should taper or be ending from south to
north during Tuesday night as the aforementioned deeper plume of
moisture continues to peel off to our north and east.

For Wednesday, the closed low is forecast to weaken and open up as
it lifts across the Northeast. A few showers cannot be ruled out in
association with the passing and weakening closed low. As another
upper-level trough shifts southeastward across the Great Lakes and
adjacent Canada late Wednesday, a cold front will arrive in our area
Wednesday night. It appears that at this point, moisture is more
limited and the front may not have much forcing with it and
therefore the front could come through mostly dry.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Summary...Turning cooler to end the week, then temperatures recover
some over the weekend.

Synoptic Overview...An upper-level trough is forecast to amplify
across the Northeast and Mid-Atlantic regions Thursday into Friday,
potentially even becoming a closed low. This closed low then looks
to start lifting out Friday night but especially during Saturday.
Another upper-level trough slides across much of eastern Canada
through Sunday with its southern extent across the Northeast. At the
surface, a cold front is forecast to cross our area Thursday
morning. High pressure then builds nearby later Friday before
settling overhead Saturday into Sunday.

For Thursday...The next upper-level trough looks to quickly move
into the Northeast and this may also become closed off. A cold front
ahead of this is forecast to be settling across our area especially
in the morning. There does not appear to be much in the way of
forcing with the front, although the incoming upper-level trough
could be enough to produce some showers. This will depend on how
much moisture is in place and how much instability can be realized.
High temperatures are forecast to be in the 60s and 70s, although
cooler in the higher elevations and right along the coast.

For Friday through Sunday...The aforementioned upper-level trough
may amplify quite a bit across the Northeast and Mid-Atlantic
regions during Friday. This would deliver a much cooler air mass
across the area and with the colder air aloft there is some
potential for some instability driven showers during the day Friday.
The chances look low at this point, and therefore included a slight
chance (20 percent) PoP. The trough looks to lift out Saturday into
Sunday with moderating temperatures.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Tonight...Generally expect conditions trending down to
IFR through the evening with even some LIFR overnight. There
will be some isolated showers around and also some patchy fog
developing. East- southeast wind around 5 kt. Moderate
confidence.

Monday...Little change in the overall weather pattern with more
rounds of showers expected along with a threat for some
embedded thunderstorms, especially during the PM hours.
Conditions expected to stay sub VFR but may improve at times by
the afternoon from IFR to MVFR. East to southeast winds around
10 knots. Moderate confidence.

Outlook...

Monday night and Tuesday...Periods of sub-VFR conditions with
showers and perhaps a few thunderstorms.

Wednesday and Thursday...Mainly VFR.

Friday...VFR.

&&

.MARINE...
Through tonight and Monday, conditions are expected to be below
SCA criteria with south to southeast wind gusts near 20 kt and
waves generally around 3 to 4 ft. There will also continue to be
rounds of showers and embedded storms moving over the waters
through this period.

Outlook...

Monday night and Tuesday...Marginal Small Craft Advisory conditions
possible, especially on the ocean zones.

Wednesday...The conditions are anticipated to be below Small Craft
Advisory criteria.

Thursday and Friday...Small Craft Advisory conditions may develop
starting Thursday night, especially on the ocean zones.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Gorse
NEAR TERM...Fitzsimmons/MPS
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Fitzsimmons/Gorse/Guzzo/RCM
MARINE...Fitzsimmons/Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:18 AM EDTMarine Dense Fog AdvisoryPHI25 hr

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.